Pembrolizumab (mAb to PD-1) has been recently approved for the therapy of pretreated urothelial cancer. Despite the efficacy, it is often accompanied by unpredictable and sometime severe immune-related (ir) adverse events (AEs). Here, we report the clinical and immune–biological characterization of a patient with a metastatic bladder cancer who developed myositis signs (M) and a myasthenia-like syndrome (MLS) during treatment with pembrolizumab. The patient presented an autoimmunity-associated HLA haplotype (HLA-A*02/HLA-B*08/HLA-C*07/HLA-DRB1*03) and experienced an increase in activated CD8 T-cells along the treatment. The symptomatology regressed after pembrolizumab discontinuation and a pyridostigmine and steroids-based therapy. This is the first report of concurrent M and MLS appearance in cancer patients receiving pembrolizumab. More efforts are needed to define early the risk and the clinical meaning of irAEs in this setting.

Botta C., Agostino R.M., Dattola V., Cianci V., Calandruccio N.D., Bianco G., et al. (2021). Myositis/myasthenia after pembrolizumab in a bladder cancer patient with an autoimmunity-associated HLA: Immune–biological evaluation and case report. INTERNATIONAL JOURNAL OF MOLECULAR SCIENCES, 22(12) [10.3390/ijms22126246].

Myositis/myasthenia after pembrolizumab in a bladder cancer patient with an autoimmunity-associated HLA: Immune–biological evaluation and case report

Botta C.;
2021

Abstract

Pembrolizumab (mAb to PD-1) has been recently approved for the therapy of pretreated urothelial cancer. Despite the efficacy, it is often accompanied by unpredictable and sometime severe immune-related (ir) adverse events (AEs). Here, we report the clinical and immune–biological characterization of a patient with a metastatic bladder cancer who developed myositis signs (M) and a myasthenia-like syndrome (MLS) during treatment with pembrolizumab. The patient presented an autoimmunity-associated HLA haplotype (HLA-A*02/HLA-B*08/HLA-C*07/HLA-DRB1*03) and experienced an increase in activated CD8 T-cells along the treatment. The symptomatology regressed after pembrolizumab discontinuation and a pyridostigmine and steroids-based therapy. This is the first report of concurrent M and MLS appearance in cancer patients receiving pembrolizumab. More efforts are needed to define early the risk and the clinical meaning of irAEs in this setting.
Botta C., Agostino R.M., Dattola V., Cianci V., Calandruccio N.D., Bianco G., et al. (2021). Myositis/myasthenia after pembrolizumab in a bladder cancer patient with an autoimmunity-associated HLA: Immune–biological evaluation and case report. INTERNATIONAL JOURNAL OF MOLECULAR SCIENCES, 22(12) [10.3390/ijms22126246].
File in questo prodotto:
File Dimensione Formato  
MyositisMyasthenia after Pembrolizumab in a Bladder Cancer Patient with an Autoimmunity-Associated HLA Immune–Biological Evaluation and Case Report.pdf

accesso aperto

Tipologia: Versione Editoriale
Dimensione 756.1 kB
Formato Adobe PDF
756.1 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10447/514371
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 5
  • ???jsp.display-item.citation.isi??? 5
social impact